Alert archive / Puerto Rico / Flash Flood Watches in 2017

Flash Flood Watch 6, NWS JSJ

September 28, 2017

NWS JSJ issued this flash flood watch at Sep 28, 2017, 12:56 PM CDT. It took effect at Sep 29, 2017, 10:00 AM CDT. It was in force for 63 hr.

The area

The counties it named.

The facts

Issued
Sep 28, 2017, 12:56 PM CDT (17:56 UTC)
In effect from
Sep 29, 2017, 10:00 AM CDT
Expired
Oct 2, 2017, 1:00 AM CDT
In force
63 hr
Issued by
NWS JSJ
Flood severity
None

The text

As transmitted.

007 
WGCA62 TJSJ 281756
FFASJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
156 PM AST Thu Sep 28 2017

...Heavy Rains Over the Weekend for Puerto Rico and the U.S.
Virgin Islands...

PRZ001>013-VIZ001-002-291800-
/O.NEW.TJSJ.FF.A.0006.170929T1500Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
156 PM AST Thu Sep 28 2017

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
SUNDAY NIGHT...

The National Weather Service in San Juan has issued a

* Flash Flood Watch for portions of Puerto Rico and Virgin 
  Islands, including the following areas, in Puerto Rico, 
  Central Interior, Culebra, Eastern Interior, Mayaguez and 
  Vicinity, North Central, Northeast, Northwest, Ponce and 
  Vicinity, San Juan and Vicinity, Southeast, Southwest, 
  Vieques, and Western Interior. In Virgin Islands, St Croix and 
  St.Thomas...St. John...and Adjacent Islands. 

* From Friday morning through late Sunday night

* An upper level trough will increase the chance for shower and
  thunderstorm activity across Puerto Rico and the U.S. Virgin
  Islands Friday afternoon and into the upcoming weekend. The
  highest chance for shower and thunderstorm activity is expected
  Friday afternoon into Saturday, particularly across the interior
  and east Puerto Rico as well as the U.S. Virgin Islands. In
  fact, deep tropical moisture will continue to prevail through
  early next week and therefore, periods of showers and 
  thunderstorms are still expected on Sunday. Rainfall amounts of 
  2 to 4 inches with locally higher amounts likely each day. As a 
  result, the current flood situation will be aggravated. 

* Soils are already saturated and most of the rivers and small 
  streams are running above or well above normal levels, therefore
  there is a high risk of river and small stream flooding as well
  as mudslides in areas of steep terrain. Urban flooding is also 
  likely across low lying areas as well as poorly drained areas 
  where water pumps are not working at full capacity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
6 follow-up statements
660 
WGCA62 TJSJ 291722
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
122 PM AST Fri Sep 29 2017

...Heavy Rains Over the Weekend for Puerto Rico and the U.S.
Virgin Islands...

PRZ001>013-VIZ001-002-300600-
/O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
122 PM AST Fri Sep 29 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

The Flash Flood Watch continues for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Through late Sunday night

* An upper level trough will increase the chance for shower and 
  thunderstorm activity across Puerto Rico and the U.S. Virgin 
  Islands Friday afternoon and into the upcoming weekend. The 
  highest chance for shower and thunderstorm activity is 
  expected Friday afternoon into Saturday, particularly across 
  the interior and east Puerto Rico as well as the U.S. Virgin 
  Islands. In fact, deep tropical moisture will continue to 
  prevail through early next week and therefore, periods of 
  showers and thunderstorms are still expected on Sunday. 
  Rainfall amounts of 2 to 4 inches with locally higher amounts 
  likely each day. As a result, the current flood situation will 
  be aggravated. 

* Soils are already saturated and most of the rivers and small 
  streams are running above or well above normal levels, 
  therefore there is a high risk of river and small stream 
  flooding as well as mudslides in areas of steep terrain. Urban 
  flooding is also likely across low lying areas as well as 
  poorly drained areas where water pumps are not working at full 
  capacity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
210 
WGCA62 TJSJ 291937
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
337 PM AST Fri Sep 29 2017

...Heavy Rains Over the Weekend for Puerto Rico and the U.S.
Virgin Islands...

PRZ001>013-VIZ001-002-300800-
/O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
337 PM AST Fri Sep 29 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

The Flash Flood Watch continues for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Through late Sunday night

* An upper level trough will increase the chance for shower and 
  thunderstorm activity across Puerto Rico and the U.S. Virgin 
  Islands Friday afternoon and into the upcoming weekend. The 
  highest chance for shower and thunderstorm activity is 
  expected Friday afternoon into Saturday, particularly across 
  the interior and east Puerto Rico as well as the U.S. Virgin 
  Islands. In fact, deep tropical moisture will continue to 
  prevail through early next week and therefore, periods of 
  showers and thunderstorms are still expected on Sunday. 
  Rainfall amounts of 2 to 4 inches with locally higher amounts 
  likely each day. As a result, the current flood situation will 
  be aggravated. 

* Soils are already saturated and most of the rivers and small 
  streams are running above or well above normal levels, 
  therefore there is a high risk of river and small stream 
  flooding as well as mudslides in areas of steep terrain. Urban 
  flooding is also likely across low lying areas as well as 
  poorly drained areas where water pumps are not working at full 
  capacity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
820 
WGCA62 TJSJ 300451
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
1251 AM AST Sat Sep 30 2017

...Heavy Rains Over the Weekend for Puerto Rico and the U.S.
Virgin Islands...

PRZ001>013-VIZ001-002-302200-
/O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
1251 AM AST Sat Sep 30 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY
NIGHT...

The Flash Flood Watch continues for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Through late Sunday night

* An upper level trough will increase the chance for shower and 
  thunderstorm activity across Puerto Rico and the U.S. Virgin 
  Islands Friday afternoon and into the upcoming weekend. The 
  highest chance for shower and thunderstorm activity is 
  expected Friday afternoon into Saturday, particularly across 
  the interior and east Puerto Rico as well as the U.S. Virgin 
  Islands. In fact, deep tropical moisture will continue to 
  prevail through early next week and therefore, periods of 
  showers and thunderstorms are still expected on Sunday. 
  Rainfall amounts of 2 to 4 inches with locally higher amounts 
  likely each day. As a result, the current flood situation will 
  be aggravated. 

* Soils are already saturated and most of the rivers and small 
  streams are running above or well above normal levels, 
  therefore there is a high risk of river and small stream 
  flooding as well as mudslides in areas of steep terrain. Urban 
  flooding is also likely across low lying areas as well as 
  poorly drained areas where water pumps are not working at full 
  capacity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
464 
WGCA62 TJSJ 010443
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
1243 AM AST Sun Oct 1 2017

...Heavy Rains Sunday and Sunday Night for Puerto Rico and the 
U.S. Virgin Islands...

PRZ001>013-VIZ001-002-020600-
/O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Arecibo, Barceloneta, Dorado, Florida, Manati, 
Vega Alta, Vega Baja, Aibonito, Baranquitas, Ciales, Coamo, 
Corozal, Jayuya, Morovis, Naranjito, Orocovis, Villalba, 
Guayanilla, Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, 
Aguadilla, Camuy, Hatillo, Isabela, Quebradillas, Adjuntas, 
Lares, Las Marias, Maricao, Sabana Grande, San Sebastian, Utuado,
Aguada, Anasco, Hormigueros, Mayaguez, Moca, Rincon, San German, 
Cabo Rojo, Guanica, Lajas, Culebra, Vieques, Anna's Retreat, 
Charlotte Amalie, Charlotte Amalie East, Charlotte Amalie West, 
Cruz Bay, Christiansted, Frederiksted, Frederiksted Southeast, 
and Grove Place
1243 AM AST Sun Oct 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

The Flash Flood Watch continues for

* Portions of Puerto Rico and Virgin Islands, including the 
  following areas, in Puerto Rico, Central Interior, Culebra, 
  Eastern Interior, Mayaguez and Vicinity, North Central, 
  Northeast, Northwest, Ponce and Vicinity, San Juan and 
  Vicinity, Southeast, Southwest, Vieques, and Western Interior. 
  In Virgin Islands, St Croix and St.Thomas...St. John...and 
  Adjacent Islands. 

* Through late tonight

* An upper level trough will continue to enhance shower and
  thunderstorm activity across the U.S. Virgin Islands and
  portions of the interior and eastern Puerto Rico. The shower and
  thunderstorm activity can also be expected across the north
  central and northwestern sections of Puerto Rico especially
  during the afternoon hours. Moreover, deep tropical moisture is
  forecast to continue to prevail through early next week.
  Rainfall amounts of 1 to 3 inches with locally higher amounts up
  to 3 to 5 inches are likely. As a result, the current flood 
  situation will be aggravated.

* Soils are already saturated and most of the rivers and small 
  streams are running above or well above normal levels, 
  therefore there is a high risk of river and small stream 
  flooding as well as mudslides in areas of steep terrain. Urban 
  flooding is also likely across low lying areas as well as 
  poorly drained areas where water pumps are not working at full 
  capacity. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
216 
WGCA62 TJSJ 020048
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
848 PM AST Sun Oct 1 2017

PRZ001>004-006-007-012-013-VIZ001-002-020200-
/O.CAN.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
Central Interior-Ponce and Vicinity-Culebra-Vieques-
St.Thomas...St. John...and Adjacent Islands-St Croix-
Including the cities of Bayamon, Carolina, Catano, Guaynabo, 
San Juan, Toa Alta, Toa Baja, Tujillo Alto, Ceiba, Canovanas, 
Fajardo, Humacao, Loiza, Luquillo, Naguabo, Rio Grande, Arroyo, 
Guayama, Maunabo, Patillas, Salinas, Yabucoa, Aguas Buenas, 
Caguas, Cayey, Cidra, Comerio, Gurabo, Juncos, Las Piedras, 
San Lorenzo, Aibonito, Baranquitas, Ciales, Coamo, Corozal, 
Jayuya, Morovis, Naranjito, Orocovis, Villalba, Guayanilla, 
Juana Diaz, Yauco, Penuelas, Ponce, Santa Isabel, Culebra, 
Vieques, Anna's Retreat, Charlotte Amalie, Charlotte Amalie East,
Charlotte Amalie West, Cruz Bay, Christiansted, Frederiksted, 
Frederiksted Southeast, and Grove Place
848 PM AST Sun Oct 1 2017

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of Puerto Rico and Virgin
Islands has been cancelled. Drier air is moving into the region as
a tropical wave exits. The threat of excessive rainfall that could
lead to flash flooding has diminished.

$$

PRZ005-008>011-020600-
/O.CON.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
North Central-Northwest-Western Interior-Mayaguez and Vicinity-
Southwest-
Including the cities of Arecibo, Barceloneta, Dorado, Florida, 
Manati, Vega Alta, Vega Baja, Aguadilla, Camuy, Hatillo, Isabela,
Quebradillas, Adjuntas, Lares, Las Marias, Maricao, 
Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, 
Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, 
Guanica, and Lajas
848 PM AST Sun Oct 1 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM AST MONDAY...

The Flash Flood Watch continues for

* A portion of Puerto Rico, including the following areas, 
  Mayaguez and Vicinity, North Central, Northwest, Southwest, 
  and Western Interior. 

* Until 2 AM AST Monday

* Soils are already saturated and many of the rivers and small 
  streams are running above normal levels, therefore there is a 
  high risk of river and small stream flooding as well as 
  mudslides in areas of steep terrain. Urban flooding is also 
  likely across low lying areas as well as poorly drained areas 
  where water pumps are not working at full capacity. Any 
  additional rainfall in these areas could lead to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
000 
WGCA62 TJSJ 020601
FFASJU

FLASH FLOOD WATCH
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
201 AM AST Mon Oct 2 2017


PRZ005-008>011-020715-
/O.EXP.TJSJ.FF.A.0006.000000T0000Z-171002T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
North Central-Northwest-Western Interior-Mayaguez and Vicinity-
Southwest-
Including the cities of Arecibo, Barceloneta, Dorado, Florida, 
Manati, Vega Alta, Vega Baja, Aguadilla, Camuy, Hatillo, Isabela,
Quebradillas, Adjuntas, Lares, Las Marias, Maricao, 
Sabana Grande, San Sebastian, Utuado, Aguada, Anasco, 
Hormigueros, Mayaguez, Moca, Rincon, San German, Cabo Rojo, 
Guanica, and Lajas
201 AM AST Mon Oct 2 2017

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for the north central and the western 
portions of Puerto Rico has expired. However, the Flash Flood 
Warning will remain in effect for locations along the Rio 
Guajataca downstream of Guajataca Dam. Please continue to monitor 
the latest updates concerning the Rio Guajataca.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood watch went out at Sep 28, 6:56 AM CDT, 6 hours earlier.

Area forecast discussion, Sep 28, 6:56 AM CDT, 6 hours before
Area Forecast Discussion...UPDATED
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
756 AM AST Thu Sep 28 2017

.AVIATION...
Updated for the 12Z Aviation Discussion. Models are bringing in
drier air, but lingering moisture, especially toward the Leeward
islands will still continue isolated showers toward KPK today,
with slightly less activity toward NCM. Over to PR, development
similar especially with the sea breeze with isolated showers
possible mid morning through the afternoon across the western
island from JBQ to JMZ. Moisture will increase during the
overnight to return isolated showers late to outside the current
TAF period.

&&

.PREV DISCUSSION... /issued Issued by National Weather Service Miami FL/

SHORT TERM...
The beginning of the short term will be mainly dry with warm
temperatures and partly cloudy skies through the day Thursday.
Model soundings keep moisture limited to mainly below 850mb with
RH values below 50% generally above that. Any convection that
develops should be isolated with slightly better chances in the
interior and western portions of Puerto Rico.

There is a high risk of rip currents through Friday along the
northern Atlantic coastline of Puerto Rico and St. Croix with a
moderate risk on the southern coast. The Rip Current Statement
will continue through Friday morning due to dangerous northerly
swells continuing.

LONG TERM...
Deep tropical moisture will begin to move across the region
Thursday night and will continue this weekend as a weak trough of
low pressure moves westward across the islands. Periods of heavy
rainfall will be possible with models increasing precipitable
water values from 1.50" Thursday to just over 2.00" Friday and
Saturday. At this point, it appears that the best chance for heavy
precipitation will be Friday afternoon and evening and again on
Saturday. Locations that are still dealing with highly-saturated
soils are vulnerable to additional flooding this weekend,
especially near rivers and in low-lying areas. Recovery efforts
will need to keep a very close eye on thunderstorms during this
period, as additional flooding will be possible.

AVIATION...
VFR conditions will continue through the period with dry air
limiting precipitation chances to mainly the higher terrain of
Puerto Rico. East winds will increase Thursday morning into the
afternoon with a few gusts to 20 knots possible.

MARINE...
Northerly long-period swells will continue to impact the northern
Atlantic coastal waters with seas at 4 to 6 feet. Small craft
should exercise caution in these areas. Winds will generally range
from 10 to 15 knots out of the east. Shower and thunderstorm
chances will increase beginning Friday and continuing into the
weekend as deep tropical moisture spreads over the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  85  80  84  80 /  20  30  70  50
STT  82  81  82  82 /  20  30  60  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Friday morning for Mayaguez and
     Vicinity-North Central-Northeast-Northwest-San Juan and
     Vicinity-Southeast-Western Interior.

VI...High Rip Current Risk through Friday morning for St Croix.

AM...None.
&&

AVIATION...99
Hazardous weather outlook, Sep 28, 4:20 AM CDT, 8 hours 36 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
Emitido por Servicio Nacional de Meteorologia Miami FL
515 AM AST jueves 28 de septiembre de 2017

AMZ710>745-PRZ001>013-290915-
San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-
Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-
Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
515 AM AST jueves 28 de septiembre de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta noche

Un Aviso de Inundaciones permanece en efecto para la Represa
Guajataca debido a inundaciones repentinas potencialmente peligrosas
rio abajo del Rio Guajataca

.Corrientes marinas...Existe un riesgo alto de corrientes marinas
para la mayor parte de las playas del norte y noroeste de Puerto
Rico, excepto a lo largo de la costa sur y sureste, donde existe
riesgo moderado de corrientes marinas.

.Dias Dos a Siete...viernes a miercoles

Aguaceros dispersos y tronadas seran posibles con mayor probabilidad
comenzando el viernes y hasta el fin de semana. Lluvia fuerte sera
posible, que pudiera causar inundaciones repentinas adicionales.

Riesgo elevado de corrientes marinas continuara durante el fin de
semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores, sin embargo, se
les exhorta a los observadores individuales a reportar inundaciones
o corrientes marinas al Servicio Nacional de Meteorologia en San
Juan.

AMZ715-725-VIZ001-002-290915-
San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del
Atlantico y aguas costeras adyacentes del Caribe-
515 AM AST jueves 28 de septiembre de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia Uno...Hoy y esta Noche

.Corrientes marinas...Existe riesgo alto de corrientes marinas
para el este de Santa Cruz. En el resto del area, riesgo moderado de
corrientes marinas continuara.

.Dias Dos a Siete...viernes a miercoles

Existe la probabilidad de tronadas durante el periodo, con mayor
cobertura comenzando el viernes y continuando hasta el fin de semana.

Riesgo elevado de corrientes marinas pudiera continuar para la mayor
parte de las playas hasta el fin de semana.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion amplia de observadores.

In the hours before

Special weather statement, Sep 28, 12:40 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service San Juan PR
Issued by National Weather Service Miami FL
140 PM AST THU SEP 28 2017

PRZ007-009>011-281830-
Mayaguez and Vicinity-Western Interior-Southwest-Ponce and Vicinity-
140 PM AST THU SEP 28 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SABANA
GRANDE...LAS MARIAS...SOUTHERN LARES...SOUTHWESTERN SAN SEBASTIAN...
WESTERN ADJUNTAS...HORMIGUEROS...SOUTHWESTERN MOCA...NORTHWESTERN
YAUCO...ANASCO...NORTHERN LAJAS...NORTHEASTERN CABO ROJO...MARICAO...
MAYAGUEZ...SAN GERMAN AND SOUTHEASTERN AGUADA MUNICIPALITIES...

At 139 PM AST, radar indicated strong thunderstorms were located
along a line extending from near Anasco to 6 miles south of Lares.
Movement was southwest at 25 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Las Marias, Cabo Rojo, Mayaguez, Anasco, Sabana Grande, Hormigueros,
San German, Lajas, La Playa, Monte Grande, Maricao, Palmarejo, Sabana
Eneas and Espino.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 1823 6682 1800 6702 1812 6721 1817 6720
      1821 6717 1828 6722 1834 6709
TIME...MOT...LOC 1739Z 057DEG 22KT 1829 6708 1821 6689

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 12:40 PM CDTSpecial Weather StatementJSJ50 min
Sep 28, 1:01 PM CDTFlash Flood WarningJSJ8 hr

Nearby

Flash Flood Watches in Puerto Rico, 2017Flash Flood Watches in U.S. Virgin Islands, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.